MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ruby coil was kinked approximately 5.0 cm from the proximal end.The complaint does not involve device functionality.Therefore, no functional testing was performed.Conclusions: evaluation of the returned ruby coil revealed that the device was kinked on its proximal end.This damage was likely a result of mishandling upon removal from the packaging hoop.The microcatheter cited in the complaint and coil introducer sheath were not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a ruby coil for an embolization procedure, the technologist noticed that the ruby coil pusher assembly was kinked upon removal from the packaging.The kinked pusher assembly was found prior to use and therefore, the ruby coil was set aside and not used in the procedure.The procedure was completed using additional ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7007376
Report Number3005168196-2017-01944
Device Sequence Number1601339
Product Code HCG
UDI-Device Identifier00814548013138
UDI-Public00814548013138
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date06/27/2025
Device Catalogue NumberRBY4C0204
Device Lot NumberF77950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1